Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 220, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 7, 2007, 5:27 PM CDT for Richardson County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2007, 5:27 PM CDT (22:27 UTC)
- Expired
- Aug 7, 2007, 6:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Richardson County, NE
The radar
The Topeka radar (KTWX), 133 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:52 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 7, 3:52 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 352 PM CDT TUE AUG 7 2007 .DISCUSSION... THE EARLY PARTS OF THE FORECAST ARE DEPENDENT ON MESOSCALE DETAILS OF FRONTAL AND OUTFLOW BOUNDARIES...AND POSITIONS OF WEAK SHORT WAVES RIDING ACROSS OUR AREA AT THE EDGE OF THE UPPER RIDGE. THIS IS NOT A HIGH CONFIDENCE SITUATION. IT APPEARS THAT SCT TSTMS WILL CONTINUE THIS EVE AND EARLY TONIGHT MAINLY TO THE SOUTH OF WEAKENING MCV TRACKING OUT OF NORTHEAST NEB. AGREE WITH SPC THAT FRONTAL BOUNDARY JUST S OF FNB HAS POTENTIAL TO ERUPT INTO SVR MULTICELLS...BUT HAS NOT SHOWN MUCH INDICATION OF SERIOUSLY BREAKING CAP TO THIS POINT. LATE TONIGHT EXPECT THE AREA TO COME UNDER THE INFLUENCE OF NEXT SHORT WAVE CURRENTLY MOVING NORTHEAST FROM NM INTO CO. AREA WILL REMAIN IN SUBTROP MOIST AXIS NORTH OF THE FRONTAL BOUNDARY THROUGH TOMORROW...BUT IT APPEARS THAT DIURNAL TIMING OF THE NEXT WAVE WILL NOT ESPECIALLY FAVOR HEAVY RAIN. LLJ MAY HELP CONVECTION AS IT ENTERS AREA LATE TNGT...BUT UNCERTAIN THAT IT WILL BE AS STRONG AS DEPICTED BY NAM...WHICH HAS BEEN HAVING TROUBLE PLACING SYSTEMS. DECIDED NOT TO ISSUE FLASH FLOOD WATCH AS ONLY A FEW COUNTIES HAVE RECENTLY RECEIVED ENOUGH RAIN TO BE VERY SUSCEPTABLE. INSTEAD...THINK BEST CHC PRECIP WILL BE DURING THE DAY WED...KEEPING CLOUDS OVER MOST OF THE AREA AND TEMPS DOWN FOR ONE MORE DAY. ACTIVITY COULD LAST INTO WED NIGHT...ESPCEIALLY IF ANOTHER WAVE MATERIALIZES IN SW FLOW ALOFT. AFTER THAT...RIDGE WILL BE BUILDING ALOFT AND WARMER MID LEVEL TEMPS WILL MAKE IT DIFFICULT FOR ORGANIZED PRECIP TO DEVELOP. AREA WILL STILL BE IN WEAK OUTFLOW FROM SFC HIGH TO OUR NORTHEAST ON THU. HOWEVER...EXPECT CAPPING AND LOTS OF SUN TO ALLOW TEMPS TO REBOUND INTO THE 90S...ALONG WITH UNCOMFORTABLY HIGH SFC DEWPOINTS DUE TO EVAPORATION INTO SHALLOW INVERSION. FROM THURSDAY ONWARD EXPECT THAT THE MAIN WEATHER STORY WILL BE THE HEAT. AREA WILL BE UNDER HOT RIDGE ALOFT AT LEAST INTO EARLY NEXT WEEK. AGREE WITH HPC IN KEEPING FRONTAL BOUNDARY NORTH OF THE AREA THRU TUESDAY WITH LITTLE CHC OF RAIN EXCEPT PERHAPS IN THE FAR N. WHILE SOME EROSION OF THE UPPER RIDGE IS POSSIBLE BY TUE...ENSEMBLES SUGGEST THAT THE BALANCE OF PROBABILITY IS FOR HIGHS WELL INTO THE 90S AND DEW POINTS HIGH ENOUGH THAT A HEAT ADVSRY MAY BE NEEDED. MENTION OF HEAT WAS ADDED TO THE HAZARDS OUTLOOK. && .AVIATION... CONVECTION EXPECTED TO CONTINUE ACROSS KOFK/KOMA/KLNK TAF SITES THRU 18Z TAF PD. SEVERAL SFC BOUNDARIES TO FOCUS ACTIVITY ON SO TOUGH TO PIN DOWN EXACT DEVELOPMENT. HAVE INCLUDED TEMP GROUPS TO COVER HEAVIER TSTMS. OTHERWISE...CEILINGS WL BE MVFR WITH IFR CONDITIONS DURING TSTMS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK/GRIFFIS
Hazardous weather outlook, Aug 7, 4:30 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CDT TUE AUG 7 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 430 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN TONIGHT...MAINLY FROM SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA...SOUTH OF A LINE FROM HARLAN IOWA TO OMAHA TO DAVID CITY. A FEW STORMS MAY BE SEVERE THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAIN IS ALSO LIKELY WITH THE STORMS WHICH MAY PRODUCE LOCALIZED FLOODING. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON WEDNESDAY WITH DAMAGING WINDS AGAIN THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY HOT AND HUMID WEATHER WILL PREDOMINATE BEGINNING THURSDAY AS THE REGION STARTS INTO A PROLONGED SUMMER HEAT WAVE. AFTERNOON HEAT INDICES MAY EXCEED 105. THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY NIGHT AS THE FRONT REMAINS IN THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. FOBERT
In the hours before
Local storm report, Aug 7, 4:43 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
443 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 9 S JOHNSON 40.28N 96.00W
08/07/2007 E1.00 INCH NEMAHA NE PUBLIC
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:08 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 25 min |
| Aug 6, 10:24 PM CDT | Flash Flood Watch | OAX | Butler, Cass, Dodge, Douglas, Sarpy, Saunders and 1 more | 6 hr |
| Aug 7, 8:00 AM CDT | River Flood Warning | OAX | Butler | 4 days |
| Aug 7, 4:23 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 67 min |
| Aug 7, 4:55 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 35 min |
| Aug 6, 9:54 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 25 min |
| Aug 7, 5:09 PM CDT | Severe Thunderstorm Warning | OAX | Page | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.